MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE; NIP

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE; NIP
Model Number VBJR080502A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, the patient was being treated for stenosis within the renal vein using two gore® viabahn® endoprostheses.A asahi grand slam guidewire was used to complete the procedure the viabahn (22283464) was advanced to its intended location however, during deployment the device moved an unknown amount.An additional viabahn (22047427) was implanted for extension.Both stents were post dilated with an 8x40 pta balloon.After ballooning, a 6fr pigtail catheter was placed in the vein to perform an angiogram.Both ivus and the subsequent angiogram confirmed the stents were in the desired location.The pigtail catheter was removed, however upon removal both stents were pulled from the renal vein into the inferior vena cava.The stents then migrated into two different locations of the heart.Both viabahns were retrieved by a 25mm snare and pulled out of the body through a 24fr dyrseal sheath.The stents reportedly looked to be undamaged and it was determined by the physician that nothing was left behind in the patient¿s body.Another viabahn was used to complete the case.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
As no coverage of any vessels were reported this event will be considered non-reportable and this medwatch report will be retracted.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE
Common Device Name
NIP
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10457515
Report Number2017233-2020-01180
Device Sequence Number16813391
Product Code PFV
UDI-Device Identifier00733132623815
UDI-Public00733132623815
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2023
Device Model NumberVBJR080502A
Device Catalogue NumberVBJR080502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date01/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;